MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2510
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient'' dob, age at time of event, gender, or weight are unknown.This information was not available from the facility.The angiosculpt device was caught on the guide wire and removed as a system.Rewiring of the lesion was required to complete the procedure, resulting in prolongation of the case.No patient injury reported.Patient information regarding relevant tests/ laboratory data or medical history are unknown.This information was not available from the facility.The lot number was not provided, thus the following information are unknown: expiration date and manufacture date.The angiosculpt device was returned intact to a 0.014" guide wire.Visual examination found a damaged and accordion-like balloon and the scoring element was elevated.In addition, the transition tubing, shaft, and core wire were all damaged.During functional testing, the guide wire was unable to be removed from the angiosculpt device.Per the ifu, if unusual resistance is met during manipulation, carefully remove the entire catheter system.
 
Event or Problem Description
The angiosculpt device was used to treat a moderately calcified rca with slight vessel tortuosity.During insertion, the scoring element got caught on the guide wire and the scoring element started to unravel within the coronary artery.The device could only be removed as a whole system, thus rewiring of the lesion was required to complete the procedure with other interventional balloons and stent.No patient injury reported.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9613436
Report Number3005462046-2020-00001
Device Sequence Number547135
Product Code NWX
UDI-Device Identifier00813132021177
UDI-Public00813132021177
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2200-2510
Device Catalogue Number2200-2510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005